MAUDE Adverse Event Report: SYNTHES SELZACH 6.0MM/5.0MM DRILL SLEEVE 98MM; GUIDE

SYNTHES SELZACH 6.0MM/5.0MM DRILL SLEEVE 98MM; GUIDE
Catalog Number 393.83
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.A device history record (dhr) review was performed for part 393.83, lot 2014: dhr not available as device is older than 16 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to filing and archiving of specification documents, which was in place till august 2014.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during sterile processing, a small piece on the end of the drill sleeve is discovered bent/broken.Sales consultant believes this is damaged from wear and tear of use of device.There is no case or patient involvement.This report is for one (1) 6.0mm/5.0mm drill sleeve 98mm.This is report 1 of 1 for complaint com-(b)(4).
 
Additional Manufacturer Narrative
A product development investigation was performed for the subject device (6.0mm/5.0mm drill sleeve 98mm, part number 393.83, lot number 2014).The subject device was returned with the complaint condition stating: it was reported that during sterile processing, a small piece on the end of the drill sleeve is discovered bent/broken.Sales consultant believes this is damaged from wear and tear of use of device.There is no case or patient involvement.This complaint involves one (1) device.Customer quality (cq) engineering investigation: this complaint is confirmed.Two of the 5 distal flanges have sheared off.The sheared off flanges were not returned.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition as the returned device is already broken.No new malfunctions were identified as a result of the investigation.The returned 6.0mm/5.0mm drill sleeve 98mm (part#393.83) is a reusable instrument available for use in the 115.700 large distractor set.A visual inspection under 5x magnification, device history record (dhr) review and drawing review were performed at cq for the returned device as part of this investigation.No product design issues or discrepancies were observed.Visual inspection at cq two of the 5 distal flanges have sheared off at their base.In addition, the remaining flanges are splayed out.The cannulation diameter and outside diamater at the tip near the breakage was unable to be accurately measured at cq due to the damage (remaining flanges are splayed outward).Drawing review drawings were reviewed during this investigation.No product design issues or discrepancies were observed.Most likely due to rough handling or cumulative wear for this 16+ year old reusable instrument.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM/5.0MM DRILL SLEEVE 98MM
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES SELZACH
bohnackerweg 5
selzach CH254 5
SZ  CH2545
MDR Report Key6670955
Report Number3000270450-2017-10212
Device Sequence Number964421
Product Code FZX
UDI-Device Identifier10886982195234
UDI-Public(01)10886982195234(10)2014
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number393.83
Device Lot Number2014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer07/10/2017
Initial Report FDA Received Date06/27/2017
Supplement Report FDA Received Date07/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1